MAUDE Adverse Event Report: ZIMMER BIOMET, INC. CONNRAD/MORREY TOTAL ELBOW; PROSTHESIS, ELBOW, CONSTRAINED

ZIMMER BIOMET, INC. CONNRAD/MORREY TOTAL ELBOW; PROSTHESIS, ELBOW, CONSTRAINED
Catalog Number 32810504301
Medical Device Problem Code Material Erosion (1214)
Health Effect - Clinical Codes Bacterial Infection (1735); Hematoma (1884); Failure of Implant (1924); Impaired Healing (2378); Muscle/Tendon Damage (4532); Swelling/ Edema (4577)
Date of Event 05/03/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent an i&d for an evacuation of a hematoma approximately one (1) month postimplantation following persistent serosanguineous drainage.During the surgery, it was found the extensor mechanism deteriorated at the attachment site on the ulna and cultures were positive for klebsiella and staph epidermidis.The bushing and pin were exchanged without complication.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).D10: item# 32810502706; lot# 64631859.Item# unk k-wire; lot# unknown.Item# unk k-wire; lot# unknown.Item# unk k-wire; lot# unknown.Item# 110034365; lot# ax18cb0304.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the product location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information is found which would change or alter any onclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected: b4; b5; b7; d2; g1; g3; g6; h1; h2; h10.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected: b4; b5; d2; g1; g3; g6; h1; h2; h3; h4; h6.H6: proposed component code mechanical (g04) stem.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: i&d notes: doing well after prior revision and helped her preoperative pain but has had some postoperative drainage that persisted.Prior aspiration negative for infection.Diagnosis: draining post-operative wound- evacuation of hematoma.General anesthesia.Prior incision utilized.Sutures holding the extensor mechanism to the ulnar in place but tissue of the extensor fascia was deteriorated and about half of the bone was visible.Visibility directly into joint where the prosthesis and clear yellow synovial fluid were seen.Cultured, irrigated and debrided, max braid used to repair the extensor mechanism back to ulna.Clear yellow synovial fluid, no significant inflammation, no pus.Extensor mechanism deterioration at the attachment site on the ulna.Positive for klebsiella and staph epidermidis.Review of the device history record(s) identified no deviations or anomalies during manufacturing related to the reported event.A definitive root cause cannot be determined regarding swelling and deteriorated extensor mechanism.No device problem was found with these products for the infection and hematoma reported.During the investigation process a review of the sterile certifications were reviewed and found to be conforming with no applicable deviations.Devices were verified to have gone through acceptable sterilization process following iso/aami/astm & eu published guidelines.There are multiple factors that may contribute to an infection that are outside the control of zimmer biomet, such as external factors, i.E.Hospital/surgical environment, provider related risk factors, and/or patient comorbidities/risk factors.As there are no indications of a product or process issues identified affecting implant safety or effectiveness, implanted products are not identified as the source or contributing to the reported infection.The development of a postoperative hematoma can be correlated with the surgical procedure and perioperative anticoagulation therapy prescribed to prevent thrombus formation.Most hematomas resolve on their own, without surgical intervention, while some do not.Larger hematomas may need to be surgically evacuated in order to resolve.As timeframes of onset differ due to individual contributing factors, a specific timeframe of expected occurrence cannot be established.The reported event is confirmed as medical records were provided.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
CONNRAD/MORREY TOTAL ELBOW
Common Device Name
PROSTHESIS, ELBOW, CONSTRAINED
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21421802
Report Number0001822565-2025-00429
Device Sequence Number7781863
Product Code JDC
UDI-Device Identifier00889024274099
UDI-Public(01)00889024274099(17)250801(10)64662236
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K181307
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2025
Device Catalogue Number32810504301
Device Lot Number64662236
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2025
Supplement Date Received by Manufacturer02/25/2025
07/22/2025
Initial Report FDA Received Date02/20/2025
Supplement Report FDA Received Date03/18/2025
07/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/02/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NI
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE NARRATIVE IN H11
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale
Patient Weight59 KG